Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes redness in the face after taking cortisone injection?

I got a cortisone shot a couple days ago in my knee, and now my face is red on my cheeks and across my nose, I phoned the orthopedic doc and she advises that the shot would not have any reaction to my face and nose being flushed, its not a rash I don t think, this happened about 4 months ago when I had a shot in the same knee, i got red flushed face and I blamed it on the anti inflammatory that I was taken. The reddness went away in a couple of days, should I see my primary care doctor or see what happens next? i looked on line for side effects upon receiving a cortisone injection and it mentioned red face flushing, why doesn t my orthopedic doc think I may be having a reaction to the injection. I am concerned what to believe now.
Tue, 29 Dec 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Cortisone injection is an anti inflammatory medicine which is used to treat a range of conditions such as joint pain, arthritis, sciatica, asthma, inflammatory bowel disease and many more. Cortisone injection can cause a flushing sensation and redness of the face that is known as facial flushing in some people. This would begin within the first few hours of the injection being administered, and may last for a few days. This reaction is more common in women and is seen in up to 15% of patients.

Again, some people have redness and a feeling of warmth of the chest and face after a Cortisone shot. Cortisone injection also can cause symptoms of allergic reactions such as rash, itching, swelling of face, eyes, lips, tongue or throat, breathing difficulties, wheezing, dizziness etc. If this reaction persists for long or bothers you, then you should consult your doctor promptly for medical help.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Skin rash


What causes redness in the face after taking cortisone injection?

Hi, Cortisone injection is an anti inflammatory medicine which is used to treat a range of conditions such as joint pain, arthritis, sciatica, asthma, inflammatory bowel disease and many more. Cortisone injection can cause a flushing sensation and redness of the face that is known as facial flushing in some people. This would begin within the first few hours of the injection being administered, and may last for a few days. This reaction is more common in women and is seen in up to 15% of patients. Again, some people have redness and a feeling of warmth of the chest and face after a Cortisone shot. Cortisone injection also can cause symptoms of allergic reactions such as rash, itching, swelling of face, eyes, lips, tongue or throat, breathing difficulties, wheezing, dizziness etc. If this reaction persists for long or bothers you, then you should consult your doctor promptly for medical help. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician